Have you made the switch to a Natural Desiccated Thyroid?

 In Blog

Natural Desiccated Thyroid

If you have switched from synthetic thyroid medication to natural desiccated thyroid you will feel a) great or b) not good at all. For those who do not feel the “expected” results, they will often report symptoms of palpitations, insomnia, fatigue, nausea, hair loss, anxiety, and racing thoughts among others. It is not uncommon for patients to be quick to blame the new medication and a desire to return to the previous one. However, here is something to consider (there are many other considerations):

1) TOO LOW TO FLOW
You were on too low of a dose to begin with, so when the synthetic dose was converted into the natural desiccated dose, you remained on a dose too low for your needs.

2) TOO LOW FOR TOO LONG
The dose of your thyroid medication has been low for so long placing you on a ‘permanent hypothyroid’ state. A hypo functioning thyroid decreases stomach acid, which is necessary for the absorption of iron. Iron is necessary for the activity of the enzyme 5-deiodinase. This enzyme helps convert T4 into T3 (the active form of thyroid). Since this conversion is significantly decreased, T4 is converted into RT3 (the inactive form of T3), and the additional T3 (coming from the medication) accumulates in the blood instead of getting inside the cells.

In summary, a switch to a natural desiccated thyroid might simply unveil a long-term problem you already had.

Low thyroid = low stomach acid = low iron = low T4-T3 conversion = no T3 in cell = increase RT3 = symptoms

Recommended Posts

Start typing and press Enter to search

holistic practitionerherbal plant
Call Now
Get Directions